Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 19, 2011, 6:44 PM CDT for Carroll County, Arkansas. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 19, 2011, 7:05 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Carroll County, AR
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:53 PM CDT | HAIL 1 | 1 E Green Forest, AR | MOSTLY DIME TO NICKEL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:16 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2616 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 583 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS54 KTSA 192344
SVRTSA
ARC015-200030-
/O.NEW.KTSA.SV.W.0090.110419T2344Z-110420T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST ARKANSAS
* UNTIL 730 PM CDT
* AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
RUDD...MOVING NORTHEAST AT 55 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BERRYVILLE...RULE...GREEN FOREST...CARROLLTON...OAK GROVE AND
ALPENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3618 9357 3620 9361 3626 9361 3626 9363
3628 9363 3628 9366 3631 9366 3631 9370
3651 9339 3650 9330 3649 9329 3623 9329
TIME...MOT...LOC 2344Z 240DEG 46KT 3628 9354
$$2 follow-up statements
164
WWUS54 KTSA 192354
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT TUE APR 19 2011
ARC015-200030-
/O.CON.KTSA.SV.W.0090.000000T0000Z-110420T0030Z/
CARROLL AR-
654 PM CDT TUE APR 19 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN CARROLL COUNTY...
AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREEN
FOREST...MOVING NORTHEAST AT 55 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COIN...
ALPENA AND DENVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3623 9329 3625 9339 3631 9350 3645 9340
3650 9330 3649 9329
TIME...MOT...LOC 2354Z 240DEG 46KT 3633 9338
$$687
WWUS54 KTSA 200005
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT TUE APR 19 2011
ARC015-200016-
/O.CAN.KTSA.SV.W.0090.000000T0000Z-110420T0030Z/
CARROLL AR-
705 PM CDT TUE APR 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM TONIGHT.
LAT...LON 3623 9329 3625 9339 3631 9350 3645 9340
3650 9330 3649 9329
TIME...MOT...LOC 0006Z 240DEG 46KT 3640 9321
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:30 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 19, 6:30 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT TUE APR 19 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ONGOING STORMS WILL PASS WESTERN ARKANSAS SITES WITHIN THE NEXT HOUR...WITH FLIGHT CONDITIONS REMAINING VFR AREAWIDE. LOW CLOUDS CURRENTLY ACROSS SOUTHERN KANSAS MAY BRUSH FAR NE OKLAHOMA BUT WILL NOT INCLUDE IN FORECAST FOR NOW. WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING. && .PREV DISCUSSION... /ISSUED 308 PM CDT TUE APR 19 2011/ DISCUSSION... THUNDERSTORMS ARE NOW DEVELOPING ALONG THE COLD FRONT WHICH EXTENDS FROM NEAR A KJLN-KMKO-KDUA LINE. THUNDERSTORMS ARE EXPECTED TO INTENSIFY IN THE NEXT HOUR OR SO ALONG THE FRONTAL BOUNDARY AS THE COLD FRONT MOVES INTO THE UNSTABLE AIRMASS IN PLACE ACROSS EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE IS ENOUGH LOW LEVEL SHEAR TO SUPPORT TORNADIC SUPERCELLS ESPECIALLY ACROSS NORTHWEST ARKANSAS. VERY LARGE HAIL AND DAMAGING WINDS WILL ALSO BE A POSSIBILITY. THE THREAT FOR SEVERE THUNDERSTORMS WILL END ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY MID-EVENING AS THE FRONT EXITS THE AREA. THERE WILL CONTINUE TO BE THE POTENTIAL FOR SHOWERS AND AN ELEVATED THUNDERSTORM OVERNIGHT AS THE FRONT LINGERS ACROSS NORTHEAST TEXAS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THE PERIOD AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE PLAINS. MEANWHILE... THE COLD FRONT THAT IS CURRENTLY MOVING ACROSS THE REGION WILL STALL ACROSS CENTRAL TEXAS ON WEDNESDAY BEFORE MOVING BACK NORTH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS ON THURSDAY. ANOTHER COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA FRIDAY INTO SATURDAY AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE PLAINS. AS THE WEATHER PATTERN REMAINS ACTIVE... ANOTHER MID-LEVEL LOW AND ASSOCIATED COLD FRONT WILL MOVE ACROSS PLAINS ON MONDAY INTO MONDAY NIGHT. CONFIDENCE IN THE TEMPERATURE FORECAST FOR MUCH OF THE PERIOD IS NOT VERY HIGH DUE TO THE POSSIBILITY OF THE MANY FRONTAL PASSAGES AND THE DIFFERENT SCENARIOS PAINTED BY THE VARIOUS MODELS. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 67 51 68 / 10 10 50 50 FSM 55 70 54 67 / 40 20 60 50 MLC 54 67 61 76 / 10 10 40 40 BVO 43 65 48 66 / 10 10 40 60 FYV 48 66 51 66 / 40 10 50 50 BYV 45 63 46 64 / 90 10 50 50 MKO 48 68 52 68 / 10 10 50 50 MIO 42 62 47 66 / 10 10 40 60 F10 49 68 55 73 / 10 10 50 50 HHW 59 67 61 77 / 80 20 40 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Apr 19, 5:22 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT TUE APR 19 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
522 PM CDT TUE APR 19 2011
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS.
DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT
THAT EXTENDS FROM NEAR FAYETTEVILLE ARKANSAS TO ANTLERS OKLAHOMA
AT 5 PM. THE GREATEST CONCENTRATION OF SEVERE STORMS WAS IN FAR
SOUTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
THE COLD FRONT WILL CONTINUE TO MOVE EAST AND WILL EXIT THE
FORECAST AREA BY AROUND 8 PM. PRIOR TO THAT TIME...SCATTERED
SEVERE STORMS WILL CONTINUE...WITH TORNADOES...LARGE HAIL AND
DAMAGING WINDS ALL LIKELY WITH THE STORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK HAS ALREADY OCCURRED IN
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND WILL CONTINUE UNTIL
8 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND
POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN ACTIVE SPRING PATTERN IS IN PLACE. TODAY'S FRONT WILL RETURN
NORTH BY THURSDAY. SHOWERS AND STORMS...SOME POTENTIALLY
SEVERE...WILL BE MOST LIKELY ALONG AND NORTH OF WHERE THE FRONT
LIES...ESPECIALLY DURING THE NIGHT TIME HOURS. AN UPPER WAVE
PASSING BY TO THE NORTH ON FRIDAY WILL BRING AN ENHANCED CHANCE
FOR STORMS FRIDAY AFTERNOON. FINALLY...TOWARD THE BEGINNING OF
NEXT WEEK...A DEEP UPPER TROUGH IS EXPECTED TO MOVE INTO THE
PLAINS...AND HAS THE POTENTIAL TO BRING A WIDESPREAD ORGANIZED
SEVERE WEATHER EVENT TO THE REGION BY MONDAY. STAY TUNED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Apr 19, 4:37 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 10 WNW EUBANKS 34.48N 95.75W
04/19/2011 E1.75 INCH PUSHMATAHA OK BROADCAST MEDIA
2 SOUTH OF DAISY
&&
NMMLocal storm report, Apr 19, 4:38 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL FAYETTEVILLE 36.06N 94.16W
04/19/2011 E1.00 INCH WASHINGTON AR EMERGENCY MNGR
FALLING ON THE UNIVERSITY OF ARKANSAS CAMPUS.
&&
KAHLocal storm report, Apr 19, 4:52 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
452 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 W EUBANKS 34.42N 95.73W
04/19/2011 E2.00 INCH PUSHMATAHA OK PUBLIC
0440 PM HAIL FAYETTEVILLE 36.06N 94.16W
04/19/2011 E1.75 INCH WASHINGTON AR TRAINED SPOTTER
30 TO 40 PERCENT OF THE GROUND WAS COVERED. ABOUT 10
PERCENT OF THE TOTAL HAIL WAS GOLF BALL SIZED.
0445 PM HAIL EUREKA SPRINGS 36.40N 93.74W
04/19/2011 E1.75 INCH CARROLL AR FIRE DEPT/RESCUE
&&
KAHSpecial weather statement, Apr 19, 5:01 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT TUE APR 19 2011
OKZ053-192300-
CHOCTAW OK-
501 PM CDT TUE APR 19 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN CHOCTAW
AT 502 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 27 MILES WEST OF
GAY...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HUGO...ORD...GRANT...GAY AND GOODLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3395 9595 3400 9594 3402 9545 3388 9546
3388 9548 3389 9552 3388 9554 3393 9556
3394 9560 3391 9562 3389 9569 3390 9575
3387 9577 3387 9582
TIME...MOT...LOC 2202Z 263DEG 20KT 3381 9604Local storm report, Apr 19, 6:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 S TALIHINA 34.68N 95.05W
04/19/2011 M2.50 INCH PUSHMATAHA OK PUBLIC
&&
PBSLocal storm report, Apr 19, 6:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
632 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL MUSE 34.67N 94.76W
04/19/2011 E0.88 INCH LE FLORE OK EMERGENCY MNGR
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:03 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Apr 19, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 66 min |
| Apr 19, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 56 min |
| Apr 19, 4:33 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 57 min |
| Apr 19, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 59 min |
| Apr 19, 5:05 PM CDT | Tornado Warning | TSA | Carroll, Madison, Washington | 25 min |
| Apr 19, 5:06 PM CDT | Tornado Warning | TSA | Carroll | 24 min |
| Apr 19, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.